MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. BONE SCREW SELF-TAPPING 25 MM LENGTH 6.5 MM DIA.; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. BONE SCREW SELF-TAPPING 25 MM LENGTH 6.5 MM DIA.; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the sterile package was damaged.No adverse events have been reported as a result of the malfunction.Additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d9, g3, g6, h2, h3, h6, h10.Visual inspection of the returned packaging showed damage to the corner.No punctures or damage through the outer carton were identified.The seal was open upon return.The sterile cavity was removed for inspection and the tyvek seal was found to have been breached with a hole through it.The product was part of a loaner kit and the sterility was breached when opened during a previous procedure.The device history records were reviewed and no discrepancies were identified.The condition of the device when it left zimmer biomet is conforming to specification.The root cause can be attributed to transit damage during redistribution of the product.As the root cause is not a result of a manufacturing or packaging deficiency, zimmer biomet does not consider this event to be reportable.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BONE SCREW SELF-TAPPING 25 MM LENGTH 6.5 MM DIA.
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key11884881
Report Number0002648920-2021-00122
Device Sequence Number13780490
Product Code JDI
UDI-Device Identifier00889024127654
UDI-Public(01)00889024127654(17)310728(10)64034114
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K840643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00662406525
Device Lot Number64034114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age73 YR